MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not provided.The printout received indicated one patient sample recovered with lower neutrophils and higher monocytes with suspect messaging (immature granulocytes, left shift, lymphocyte blast, monocyte blasts, variant lymph) compared to a manual slide review.The customer reported the instrument result out of the lab and did not perform a manual smear confirming the results previous to their release.The patient was administered an unnecessary cerebral spinal fluid (csf) procedure as a result of the released results.The customer did a smear review of the results at a later time and the procedure had been completed by that time.The application specialist (cts) verified the event via pro service and collected raw data.The raw data report indicated the sample received shows left shifted neutrophil population that falls in monocyte region.The algorithm classified them as monocytes as it is designed.The root cause of the left shifting of the population could not be determined because of lack of information.The algorithm set blast, imm gran, variant lymph and left shift flags because of abnormal patterns in the histogram plots.When the algorithm sets suspect flags, it is recommended results be reviewed appropriate to the patient population and laboratory practices (dxh800 ifu 6-42).The instrument was not serviced and is operational.Bec internal identifier (b)(4).
 
Event or Problem Description
The customer reported one patient sample run on the dxh900 hematology instrument recovered with erroneous low neutrophil and high monocyte result with suspect messaging compared to a manual slide review.The patient was administered an unnecessary cerebral spinal fluid (csf) procedure due to the event.The report was corrected after the procedure was completed.There was no death or permanent injury associated with this incident.

Brand Name
UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd
brea CA 92821
MDR Report Key11311994
Report Number1061932-2021-00021
Device Sequence Number14380600
Product Code GKZ
UDI-Device Identifier15099590701574
UDI-Public(01)15099590701574(11)181019
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN,DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2021
Initial Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;